MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL 62 TWO-HOLES; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL 62 TWO-HOLES; HIP ACETABULAR SHELL
Model Number 01.32.162DH
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 september 2020: lot 157832: (b)(4) items manufactured and released on 22-apr-2016.Expiration date: 2021-04-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional device involved.Batch review performed on 14 september 2020 stem: amistem collared 01.18.238 stem collared ha coated std stem size 8 (k121011) lot 172628: (b)(4) items manufactured and released on 28-sep-2017.Expiration date: 2022-09-17.No anomalies found related to the problem.To date, 6 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: few days after primary cementless tha dislocation occurs.The stem is positioned in valgus and possibly undersized.The position of the cup appears suboptimal too, particularly in terms of anteversion.The extremely low quality of the images supplied does not allow a proper evaluation to be carried out.Valgus stem and suboptimal cup anteversion are however likely causes for an early dislocation.No reason to suspect a faulty device.
 
Event or Problem Description
The patient hip has dislocated (head from liner) twice since the primary surgery on (b)(6) 2020, both times whilst the surgeon was on holiday.The patient needed an urgent revision once he consulted him on his return.The stem was removed and replaced with a competitor stem.The cup was salvaged.The cup introducer was engaged in the cup and the anteversion manually decreased.New 20-degree liner implanted.Patient appeared more stable.During primary: valgus stem placement, ante version on both stem and cup and incorrect choice of offset stem and head, contributed to an inadequate hip offset and successive dislocation.

Brand Name
MPACT ACETABULAR SHELL 62 TWO-HOLES
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10640899
Report Number3005180920-2020-00689
Device Sequence Number4044213
Product Code LPH
UDI-Device Identifier07630030810978
UDI-Public07630030810978
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Model Number01.32.162DH
Device Catalogue Number01.32.162DH
Device Lot Number157832
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight120